Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Apr 1, 2025, 2:00 PM CDT for 17 counties in Illinois; 18 counties in Missouri. It took effect at Apr 2, 2025, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 2:00 PM CDT (19:00 UTC)
- In effect from
- Apr 2, 2025, 12:00 PM CDT
- Expired
- Apr 2, 2025, 5:41 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
All 35 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS73 KLSX 011900 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 200 PM CDT Tue Apr 1 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-027-035-036- 052-060>065-073>075-084-085-099-021000- /O.NEW.KLSX.WI.Y.0005.250402T1700Z-250403T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Marion MO-Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO- Jefferson MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Alton, Belleville, Quincy, Farmington, Vandalia, Hannibal, Bowling Green, Cahokia, Salem, Chester, Edwardsville, Centralia, Pittsfield, Saint Charles, Union, Saint Louis, Mount Sterling, Sparta, Washington, Sullivan, and Litchfield 200 PM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and east central, northeast, and southeast Missouri. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gosselin
2 follow-up statements
227 WWUS73 KLSX 021003 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 503 AM CDT Wed Apr 2 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-027-035-036- 052-060>065-073>075-084-085-099-022300- /O.CON.KLSX.WI.Y.0005.250402T1700Z-250403T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Marion MO-Ralls MO-Pike MO-Lincoln MO-Warren MO- Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO- Jefferson MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green, Saint Charles, Washington, Union, Sullivan, Saint Louis, and Farmington 503 AM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 20 mph with gusts up to 50 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and east central, northeast, and southeast Missouri. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Carney
862 WWUS73 KLSX 022241 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 541 PM CDT Wed Apr 2 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-027-035-036- 052-060>065-073>075-084-085-099-022345- /O.CAN.KLSX.WI.Y.0005.000000T0000Z-250403T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Marion MO-Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO- Jefferson MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Sparta, Saint Louis, Washington, Quincy, Saint Charles, Bowling Green, Farmington, Salem, Chester, Hannibal, Cahokia, Centralia, Litchfield, Sullivan, Alton, Edwardsville, Mount Sterling, Union, Vandalia, Pittsfield, and Belleville 541 PM CDT Wed Apr 2 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Kimble
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Apr 1, 11:52 AM CDT, 2 hours 8 minutes earlier. Its key messages:
- Strong to severe Thunderstorms are possible after midnight tonight, primarily across parts of central and northeast Missouri. Severe thunderstorms are more likely on Wednesday afternoon.
- Periods of heavy rain are likely Thursday through Saturday. The threat of river flooding is becoming more likely across parts of southeast Missouri and southern Illinois. Flash flooding will will also be possible in these areas.
Area forecast discussion, Apr 1, 11:52 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1152 AM CDT Tue Apr 1 2025 .KEY MESSAGES... - Strong to severe Thunderstorms are possible after midnight tonight, primarily across parts of central and northeast Missouri. Severe thunderstorms are more likely on Wednesday afternoon. - Periods of heavy rain are likely Thursday through Saturday. The threat of river flooding is becoming more likely across parts of southeast Missouri and southern Illinois. Flash flooding will will also be possible in these areas. && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 425 AM CDT Tue Apr 1 2025 A ridge of high pressure has moved east of the forecast area this morning, and the wind has turned back to the east-southeast. Winds will continue to veer to the southeast and become increase as the pressure gradient tightens between the high to our east and a strengthening low pressure system over the central Plains. The southeast flow will boost temperatures back into the upper 50s to mid 60s this afternoon. The low level jet increases this evening as the low over the Plains continues to deepen and move east. All guidance shows moderate to strong moisture convergence across Missouri and Illinois during the evening. However only the GFS of the operational deterministic models spits out a significant amount of QPF during the evening. A few of the CAMs develop spotty showers as well, mostly over central and northeast Missouri into west central Illinois. With most models staying dry through the evening, have lowered PoPs to chance before midnight. The real chance for precip develops overnight into Wednesday morning. Convection is expected to develop over the eastern Plains during the evening on the nose of the low level jet which will be screaming at 60-70kts just ahead of the low. CAMs show the storms growing upscale into multiple lines as they move east through the night. There are timing differences in when the storms reach our area, but the consensus is sometime between 08-12Z Wednesday. Leaned toward the earlier solutions as the models can be a little slow in these situations. Forecast soundings show a very pronounced low level inversion, so the storms should be elevated by the time they reach our area. Given that, large hail should be the primary severe weather threat with 1000-1500 J/Kg of MUCAPE and shear in the 50-60kt range. The low level wind field will be very strong, with up to 60kts only 2500 feet above the ground, so an isolated damaging wind gust will be possible as well if a stronger storm can mix that down through the inversion. There are still a lot of uncertainty in the severe forecast for Wednesday. Morning convection will continue east through the day, fed by the low level jet which will continue to rip along at 50-60ts until the low begins accelerating northeast during the late afternoon. The clouds and showers could really limit instability, thereby limiting the strength of afternoon convection. Several CAMs seem to show this with weaker afternoon convection than others. Most notably though, the GFS and RAP show a narrow corridor of recovering instability during the afternoon just ahead of the front in a virtually uncapped atmosphere. By 21-22Z MLCAPE hits 1400-1800 J/Kg and SBCAPE hits 1800-2200 J/Kg. If anything the shear will be stronger during the afternoon than it was in the morning. This environment would promote rotating updrafts therefore damaging winds, very large hail and tornadoes would all be possible. The mode still looks messy since the shear is nearly parallel to the boundary, but lines/clusters of supercells and mergers look likely if the instability can be realized Wednesday afternoon. The front will slowing down Wednesday afternoon as the low driving it moves northeast away from us. Timing the end of the thunderstorm threat in our eastern and southern counties is therefore difficult. Most guidance has it ending in southeast Missouri and south central Illinois between 00-03Z. One last hazard to mention before moving beyond Wednesday. Gradient winds will be very strong on Wednesday due to the tight pressure gradient between the low which will be moving into the Upper Midwest and the ridge of high pressure over the eastern U.S. Current forecast is for sustained winds of 20-25kts with gusts to 40+ kts until the gradient slackens during the late afternoon and evening. Carney && .LONG TERM... (Wednesday Night through Monday) Issued at 425 AM CDT Tue Apr 1 2025 The remainder of the week looks no less busy than Wednesday, though for different reasons. The cold front stalls over Arkansas/west Tennessee Wednesday night, where it stays until Saturday night. A large trough over the Desert Southwest ejects several waves of vorticity which ripple over the front Thursday through Saturday, increasing the synoptic scale lift. All the while a strong pressure gradient between the trough to the west and high pressure over the western Atlantic and Gulf will keep the low level jet pointed right at the baroclinic zone over northern Arkansas and Southern Missouri. Deterministic guidance shows waves of very strong moisture convergence moving across northern Arkansas and southern Missouri Thursday through Saturday which will produce periods of heavy rain. NAEFS P-wat forecasts are showing 1.50+ inches at times which is in the 99.9th to MAX climatological percentile for early April. Timing the waves of heaviest precip is tough as the models never really stop precipitating and are constantly contaminated with convective feedback. The latest QPF from WPC for Wednesday through early Sunday morning ranges from around 2 inches in northeast Missouri to 9+ in southeast Missouri with as 8+ in southwest and south central Illinois. If these amounts are realized, river flooding is a virtual certainty across the eastern Ozarks into southern Illinois and flash flooding is a real possibility. Additionally, the ECMWF Ensemble Extreme Forecast Index QPF highlights much of southeast Missouri Friday night with abnormally high QPF, and the Shift of Tails is +2 indicating the there's some probability that some members of the ensemble are forecasting QPF greater than the 99th climate percentile, which adds confidence that this could be an extreme event. The heavy rain threat ends Sunday as the long wave trough moves east into the Plains and Midwest. Aside from a chance of lingering light rain Sunday, the remainder of the forecast looks dry. The deep trough drags a cold high into the Mississippi Valley Sunday night into Monday, which has the potential to drop temperatures below freezing Monday and Tuesday morning. Carney && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1148 AM CDT Tue Apr 1 2025 Breezy southeasterly winds are expected to continue this afternoon/evening, veering more to the south by late tonight into Wednesday morning. Scattered showers and some weak thunderstorms may impact KUIN shortly after midnight. Have a PROB30 group for this potential, and if a thunderstorm does directly impact the terminal, a brief period of IFR visibilities are possible in downpours. A broken line of thunderstorms is forecast to move through much of the area on Wednesday. For central Missouri and KUIN terminals, the best chance of thunderstorms is early to mid morning. IFR visibilities and low MVFR or IFR ceilings is possible, along with some potential for gusty winds. For metro St. Louis, the more likely time is early/mid afternoon, just after the end of this forecast period. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 1, 7:31 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 731 AM CDT Tue Apr 1 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021245- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 731 AM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of thunderstorms are expected Wednesday through Saturday. Strong to severe thunderstorms are possible Wednesday afternoon and early evening. Periods of heavy rain are possible Thursday through Saturday. The heaviest rainfall accumulations are expected across parts of southeast Missouri into southwest Illinois. This heavy rain may cause river flooding and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Delia
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:53 PM CDT | Flood Watch | LSX | Bond, Clinton, Fayette, Jersey, Macoupin, Madison and 6 more | 4 days |
| Apr 1, 11:39 AM CDT | River Flood Warning | LSX | Reynolds | 7 days |
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.